Methotrexate anxiety

In the 24 hours following my MTX dose I experience significant anxiety symptoms. Every month I’m surprised by this. My RA clinic nurse wasn’t aware of it- has anyone else experienced this?

Comments

  • Poppyjane
    Poppyjane Moderator Posts: 194

    Welcome @Libbylee to the online community,

    I understand that you experience significant anxiety symptoms in the 24 hours period after your dose of methotrexate. This too is not a side effect that I am aware of but I can ask our experienced health team if they have come across this symptom.

    Meanwhile I attach some links which you might find helpful

    How long have you been taking methotrexate ? Is it a new drug that your body is still adjusting to ? Do share with us more details of your journey with arthritis and the ways it affects your life.

    We have many members of the community who are willing to share their advice and support you, so do join in with the discussions and we look forward to hearing from you soon.

    Take Care

    Poppyjane ( Moderator)

  • kathleenT
    kathleenT Member Posts: 3,385

    I have experienced anxiety when taking MTX. But oddly this occurred aftr 3 years of taking it. I was on 25mg injections and using them successfully. But for some reason I became afraid of injecting myself. After treatment for cancer (during which time I was advised to stop taking MTX while having chemo). Afterwards U was diagnosed with Vasculitis and although I was still taking Leflunomide (and still am) My consultant suggested MTX for the Vasculitis. But I couldn't face injections. So I was started on 7.5 mg tablets along with Prednisolone. I still take this and have no worries about MTX at such a low dose. Pred was started at 40mg daily but has been reduced to 5mgdaily. I realize my circumstances were totally different to yours, but maybe hearing my story might help somehow. The only other suggestion I have, is to mention your anxiety to your consultant. She may decide to change your meds from MTX to Leflunomide, as it is at least as good as MTX. Maybe you could have a chat with the Helpline team. https://community.versusarthritis.org/categories/chat-to-our-helpline-team

    KathleenT

    "Women and cats will do as they please, and men and dogs should relax and get used to the idea." Robert A Heinlein

  •  

    Hi Libbylee

    Thank you for posting on the forum. I’m sorry to hear that you are experiencing significant anxiety symptoms following your MTX dose.

    I have read Poppyjanes post to you which leaves me little to add, and I hope that you have found it helpful, I think the link which was given to mindfulness and mediation may be useful for you. For experiences of others, you might want to repost on the living with arthritis forum where I think you will have more responses.

    You are very welcome to call our freephone helpline: 0800 5200 520 (weekdays 9am-8pm) here we can take our time to talk through what’s going on for you and sometimes sharing that can be helpful.

    Best wishes

    Lynda

    Helpline advisor

  • bosh
    bosh Member Posts: 368

    It’s very interesting to read all this, I also take Methotrexate and experience anxiety, been taking it for about a year, my family members often seem to think it’s “all in my head”, I share your frustration.

  • Tom
    Tom Moderator Posts: 219

    I had a similar reaction to MTX injections. The consultant put me on Sulfasalazine, since when no problems.